MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-I-5B-S
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product evaluation was not performed in response to this report because the products said to be involved was not provided to cook for evaluation.The report could not be confirmed.It is unknown how, or at what, point the band prematurely deployed in the package.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.We could not conduct a complete investigation because the products said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.A review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected two (2) cook 6 shooter saeed multi-band ligators.The band was dislodged prior to loading onto the endoscope.The band was found dislodged the moment the pack was opened [premature band deployment].
 
Additional Manufacturer Narrative
Investigation evaluation: device 1 - our laboratory evaluation of the product said to be involved confirmed the report of premature band deployment prior to use.The product received was returned in an open pouch.The return included the trigger cord attached to the barrel with five (5) bands, one (1) amber band and four (4) black bands; the single deployed black band was included in the return.The length of the trigger cord was measured within tolerance.Device 2 - our laboratory evaluation of the product said to be involved confirmed the report of premature band deployment prior to use.The product received was returned in an open pouch.The return included the trigger cord attached to the barrel with five (5) bands, one (1) amber band and four (4) black bands; the single deployed black band was not included in the return.The length of the trigger cord was measured within tolerance.It is unknown how or at what point the bands deployed in the packaging.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7076415
Report Number1037905-2017-00722
Device Sequence Number11081617
Product Code MND
UDI-Device Identifier00827002268616
UDI-Public(01)00827002268616(17)180620(10)W3882124
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-I-5B-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/07/2017
Device Age5 MO
Event Location Hospital
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1